MAUDE Adverse Event Report: Stryker GmbH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

Stryker GmbH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, the surgery took place on (b)(6) 2025.It was further reported, the fracture of a long gamma3 nail in the area of the femoral neck screw, as well as fracture of a 5mm distal locking screw.No further information was provided.
 
Event or Problem Description
It was reported that, the surgery took place on (b)(6)2025.It was further reported, the fracture of a long gamma3 nail in the area of the femoral neck screw, as well as fracture of a 5mm distal locking screw.No further information was provided.
 
Additional Manufacturer Narrative
The reported event can be confirmed since the device was returned for evaluation and matches the alleged event.The returned nail was visually inspected and found to be broken into two fragments at the proximal web of the device.Minor deformation was also observed at the distal end of the fractured nail, consistent with prolonged loading from the lag screw during use.Microscopic evaluation of the broken surface indicated a mixed-mode failure mechanism involving both fatigue and brittle fracture.Distinct fatigue lines lines of rest were visible on the anterior aspect of the nail, identifying the site of crack initiation.Under repeated cyclic loading, the crack progressively propagated, reducing the structural integrity of the implant until complete separation occurred through the posterior web.The final fracture exhibited characteristics of brittle overload failure, evidenced by the smooth and shiny appearance of the fracture surface.Additionally, two k-wires were observed within the nail till the proximal lag screw insertion.Based on their location and condition, these k-wires were most likely used during the explantation procedure and are not considered contributory to the nail fracture.Therefore, they have been classified as concomitant findings.Of the two returned screws, one was found fractured through its midsection.The threads of both screws exhibited severe flattening and wear.The fracture surface of the broken screw showed extensive rubbing and surface damage, likely introduced during implant removal.Despite the post-retrieval damage, evaluation of the fracture characteristics suggested a failure mechanism involving both fatigue crack propagation and final brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.Regarding the root cause of the implant failure no conclusive statement can be provided, because key clinical information e.G.X-rays in different planes, clinical status, patient activity, assessment of the treating physician or operation reports is missing.The root causes in such cases are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and or the device in relation to cause of the failure.If any additional information is provided, the investigation will be reassessed.

Brand Name
T2 - LOCKING SCREW, FULLY THREADED D5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Trauma GmbH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25667846
Report Number0008031020-2026-00796
Device Sequence Number5596836
Product Code HSB
UDI-Device Identifier04546540202499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number18965040S
Device Lot NumberK11F828
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2026
Supplement Date Received by Manufacturer08/14/2026
Initial Report FDA Received Date06/30/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown